Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2018, 7:04 PM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 20, 2018, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 60 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
127 WGUS54 KCRP 210004 FFWCRP TXC249-273-210300- /O.NEW.KCRP.FF.W.0027.180621T0004Z-180621T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Corpus Christi TX 704 PM CDT WED JUN 20 2018 The National Weather Service in Corpus Christi has issued a * Flash Flood Warning for... Jim Wells County in south central Texas... Northwestern Kleberg County in south central Texas... * Until 1000 PM CDT. * At 701 PM CDT, Doppler radar indicated heavy rain across the warned area. Soils remain very saturated due to persistent heavy rains from previous days. With additional heavy rain, flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Alice, San Diego, Premont, Orange Grove, Midway, Alfred-South La Paloma, Westdale, Ben Bolt, Palito Blanco, Tecalote, La Gloria, Rancho De La Parita, Alice Acres, Alfred and Lake Alice. Additional rainfall amounts of 1 to 3 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 2806 9823 2806 9791 2727 9798 2726 9823 $$ CB
1 follow-up statement
658 WGUS74 KCRP 210305 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 1005 PM CDT WED JUN 20 2018 TXC249-273-210315- /O.EXP.KCRP.FF.W.0027.000000T0000Z-180621T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jim Wells TX-Kleberg TX- 1005 PM CDT WED JUN 20 2018 ...THE FLASH FLOOD WARNING FOR JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 2806 9823 2806 9791 2727 9798 2726 9823 $$ CB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:08 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 20, 4:08 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
408 PM CDT Wed Jun 20 2018
.SHORT TERM (Tonight)...
Showers and thunderstorms have been ongoing for most of the
day across South Texas. The heaviest rainbands set up along
the Coastal Bend this morning where we saw rainfall rates of
2-4" per hour resulting in multiple flash flood warnings and a
flash flood emergency for Port Aransas. We have seen 5-10" fairly
widespread across eastern portions of the CWA with pockets of
rainfall approaching 15". Activity waned a bit this afternoon but
has recently begun to redevelop across the Brush County and over
the Gulf Waters where there has been a few breaks in the clouds.
Expect showers and thunderstorms to continue through the evening
with potential for another round of heavy rainfall early
tomorrow, although this will not be as strong as what we have seen
the last couple of nights. H85 moisture transport remains
efficient through the period with an area of low level moisture
convergence setting up along the coast tonight/early tomorrow
morning that will cause the uptick in activity. We are looking
at the potential for an additional 1-3" tonight through tomorrow
afternoon. Any additional rainfall will quickly lead to flash
flooding.
Low temps will be right around average tonight with lows in the
mid 70s out west to the low 80s along the coast.
&&
.LONG TERM (Thursday through Wednesday)...
Although the mid level low is expected to drift southwest into
Mexico Thursday, a mid level trough axis will extend to the
northeast across coastal plains Thursday morning and slide to the
west into the Brush Country during the afternoon. Moisture levels
will not be near record values on Thursday but will still be plenty
high with precipitable water values from 2.3 to 2.5 inches during
the morning hours. Expect scattered showers/isolated thunderstorms
to occur in convergence axis near the coastal plains on Thursday
morning with activity moving inland into the Brush Country in the
afternoon. Will continue with likely PoPs for the coastal areas
Thursday morning. Showers and storms will be capable of producing 2
to 3 inches per hour. Any rainfall over saturated grounds would lead
to flooding, so the Flash Flood Watch has been extended to 18Z
Thursday.
Rain chances will quickly diminish to only a slight chance over
southern areas for Thursday night as the mid level trough axis
continues to move southwest into Mexico and moisture decreases over
the area. Will hold on to slight chance PoPs over the coastal areas
on Friday for possible isolated activity. An upper level ridge will
build into the region Friday into Saturday with temperatures back to
slightly above normal levels. An area of low pressure will form over
the central high plains on Saturday in advance of a weak short wave
trough. This will lead to an increase in onshore flow with winds
approaching SCA levels at times over the weekend. The ridge will
weaken by Sunday with an inverted mid level trough axis moving into
South Texas. Enough moisture will arrive by Sunday for slight chance
PoPs. Better moisture will be in place by early next week for Monday
into Tuesday as the mid level trough axis moves inland. Will show
low end chance PoPs for the Coastal Bend Monday and Tuesday. Rain
chances will decrease slightly for Wednesday as the mid level trough
axis moves away from the region and an upper ridge builds back.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 87 77 92 77 / 70 60 20 20 10
Victoria 75 89 75 93 76 / 60 60 10 20 10
Laredo 76 92 77 101 78 / 50 60 20 10 0
Alice 76 90 75 96 76 / 60 60 20 20 0
Rockport 80 88 79 89 80 / 70 60 20 20 10
Cotulla 76 94 76 101 77 / 30 40 10 10 0
Kingsville 77 89 77 96 77 / 70 60 20 20 10
Navy Corpus 80 87 80 87 81 / 70 60 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Coastal Flood Advisory until 1 PM CDT Thursday For the following
zones: Aransas Islands...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Nueces...Coastal
Refugio...Coastal San Patricio...Kleberg Islands...Nueces
Islands.
High Rip Current Risk until midnight CDT tonight For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 9 PM CDT this evening For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TC/95...SHORT TERM
TMT/89...LONG TERMHazardous weather outlook, Jun 20, 3:48 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 348 PM CDT Wed Jun 20 2018 TXZ229>234-239>247-342>347-442-443-447-212100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 348 PM CDT Wed Jun 20 2018 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Flash Flood Watch is in effect through Thursday afternoon for the eastern portions of South Texas, including Duval, Jim Wells and Live Oak County and all counties east. Additional 1 to 3 inches, will be possible through tonight. There is a High Rip Current Risk until midnight along the Texas coast. A Coastal Flood Advisory is in effect through Thursday afternoon for the gulf-facing beaches and area bays. Scattered thunderstorms will produce rainfall rates of 1-3 or more inches per hour at time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms Thursday will produce isolated heavy rainfall and possible flash flooding. There is a moderate risk of rip currents Thursday along gulf- facing beaches. Afternoon heat indices between 105 and 109 degrees are expected over portions of South Texas Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rainfall and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-212100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 348 PM CDT Wed Jun 20 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect until 9 PM for the offshore gulf waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will diminish on Thursday, with no thunderstorms Friday or Saturday expected. Thunderstorms will be possible Sunday through Tuesday. Small Craft Advisory conditions are possible Saturday and Sunday over portions of the Middle Texas Gulf Waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:58 PM CDT | Special Marine Warning | CRP | 32 min | |
| Jun 20, 11:14 PM CDT | Special Marine Warning | CRP | 61 min | |
| Jun 21, 3:07 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| Jun 21, 7:35 AM CDT | Special Weather Statement | CRP | Goliad, Victoria | 25 min |
| Jun 21, 8:51 AM CDT | Areal Flood Advisory | CRP | Calhoun | 114 min |
| Jun 21, 9:09 AM CDT | Areal Flood Advisory | CRP | Aransas | 2 hr |
| Jun 21, 9:47 AM CDT | Areal Flood Advisory | CRP | Victoria | 118 min |
| Jun 21, 10:48 AM CDT | Areal Flood Advisory | CRP | Calhoun | 117 min |
| Jun 21, 1:41 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.